Naloxone (Narcan) Training
Free Naloxone available daily at the Boone County Health Department, call (304) 369-7967 for more information or just visit any of our Health Response Team community events where we always distribute free naloxone to the communities.
What is Naloxone (Narcan)?
Naloxone is the antidote for an opioid overdose. It competes for the same part of the brain where the opioid works. Naloxone wins, and the opioid stops working. This makes the person breathe well again.
Frequently Asked Questions
Who can reverse an opioid overdose?
Anyone who wants to save a life.
Opioids are drugs that manage pain. They are sold as a prescription: morphine, codeine, hydrocodone, oxycodone and others, or they are sold on the street (illegally): heroin, non-prescription fentanyl, carfentanil and others.
How can I tell if someone has overdosed on an opioid?
An opioid overdose is possible if the person:
1. Is unconscious and not responding to sounds, light shaking, or pain.
2. Not breathing enough or at all. They may have a bluish color to skin, lips, or fingertips. They may make gurgling sounds when they breathe.
Will the person wake up if I give naloxone?
Not always. As long as the person is breathing again, the naloxone did its job. If the person had a bluish color and is no longer blue, the naloxone did its job. Naloxone only stops opioids from working. Other drugs or alcohol may keep the person unconscious.
Naloxone Training Program from WV DII
Create an account and enroll in online training for free.
Free Narcan Training Program
Save a Life: How to Use Naloxone to Reverse an Opioid Overdose
How to Use Narcan Brochure